Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Jordan curves in the level sets of additive Brownian motion


Authors: Robert C. Dalang and T. Mountford
Journal: Trans. Amer. Math. Soc. 353 (2001), 3531-3545
MSC (2000): Primary 60G60; Secondary 60G15
DOI: https://doi.org/10.1090/S0002-9947-01-02811-2
Published electronically: April 24, 2001
MathSciNet review: 1837246
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

This paper studies the topological and connectivity properties of the level sets of additive Brownian motion. More precisely, for each excursion set of this process from a fixed level, we give an explicit construction of a closed Jordan curve contained in the boundary of this excursion set, and in particular, in the level set of this process.


References [Enhancements On Off] (What's this?)

  • 1. Dalang, R.C. & Mountford, T. Nondifferentiability of curves on the Brownian sheet. Ann. Probab. 24 (1996), 182-195. MR 97e:60129
  • 2. Dalang, R.C. & Mountford, T. Points of increase of the Brownian sheet. Probab. Th. Rel. Fields 108 (1997), 1-27.MR 2000e:60084
  • 3. Dalang, R.C. & Mountford, T. Eccentric behaviors of the Brownian sheet along lines. Annals Probab. (2001, to appear).
  • 4. Dalang, R.C. & Walsh, J.B. Geography of the level sets of the Brownian sheet. Probab. Th. Rel. Fields 96 (1993), 153-176.MR 94k:60055
  • 5. Dalang, R.C. & Walsh, J.B. The structure of a Brownian bubble. Probab. Th. Rel. Fields 96 (1993), 475-501. MR 94j:60105
  • 6. Fitzsimmons, P.J. & Salisbury, Th.S. Capacity and energy for multiparameter Markov processes. Ann. Inst. H. Poincaré Probab. Statist. 25 (1989), 325-350. MR 91d:60180
  • 7. Kendall, W.S. Contours of Brownian processes with several-dimensional times. Z. Wahrsch. Verw. Gebiete 52 (1980), 267-276.MR 83a:60066
  • 8. Khoshnevisan, D. & Shi, Z. Brownian sheet and capacity. Ann. Probab. 27 (1999), 1135-1159. CMP 2000:06
  • 9. Mandelbaum, A. Continuous multi-armed bandits and multiparameter processes. Ann. Probab. 15 (1987), 1527-1556.MR 89b:62169
  • 10. Mountford, T.S. Estimates of the Hausdorff dimension of the boundary of positive Brownian sheet components. In: Sém. de Probab. XXVII, Lect. Notes in Math. 1557, Springer, Berlin (1993), 233-255.MR 96b:60216
  • 11. Walsh, J.B. Optional increasing paths. In: Processus aléatoires à deux indices (Paris, 1980), Lect. Notes in Math. 863, Springer, Berlin (1981), 172-201. MR 82k:60101

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 60G60, 60G15

Retrieve articles in all journals with MSC (2000): 60G60, 60G15


Additional Information

Robert C. Dalang
Affiliation: Département de Mathématiques, Ecole Polytechnique Fédérale, 1015 Lausanne, Switzerland
Email: robert.dalang@epfl.ch

T. Mountford
Affiliation: Department of Mathematics, University of California, Los Angeles, California 90024
Email: malloy@math.ucla.edu

DOI: https://doi.org/10.1090/S0002-9947-01-02811-2
Keywords: Additive Brownian motion, Brownian sheet, level set, Jordan curve
Received by editor(s): May 11, 2000
Published electronically: April 24, 2001
Additional Notes: The research of the first author is partially supported by the Swiss National Foundation for Scientific Research
The research of the second author is partially supported by NSF grant DMS-9703815 and by the Sloan Foundation
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society